Notre Dame Journal of Formal Logic

Note on Extending Congruential Modal Logics

Lloyd Humberstone

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

It is observed that a consistent congruential modal logic is not guaranteed to have a consistent extension in which the Box operator becomes a truth-functional connective for one of the four one-place (two-valued) truth functions.

Article information

Source
Notre Dame J. Formal Logic, Volume 57, Number 1 (2016), 95-103.

Dates
Received: 27 July 2013
Accepted: 4 October 2013
First available in Project Euclid: 30 September 2015

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1443619665

Digital Object Identifier
doi:10.1215/00294527-3315588

Mathematical Reviews number (MathSciNet)
MR3447727

Zentralblatt MATH identifier
1350.03018

Subjects
Primary: 03B45: Modal logic (including the logic of norms) {For knowledge and belief, see 03B42; for temporal logic, see 03B44; for provability logic, see also 03F45}

Keywords
modal logic Post completeness congruential modal logics neighborhood semantics

Citation

Humberstone, Lloyd. Note on Extending Congruential Modal Logics. Notre Dame J. Formal Logic 57 (2016), no. 1, 95--103. doi:10.1215/00294527-3315588. https://projecteuclid.org/euclid.ndjfl/1443619665


Export citation

References

  • [1] Chellas, B. F., Modal Logic: An Introduction, Cambridge University Press, Cambridge, 1980.
  • [2] French, R., “Denumerably many Post-complete normal modal logics with propositional constants,” Notre Dame Journal of Formal Logic, vol. 53 (2012), pp. 549–56.
  • [3] Gerson, M. S., “The inadequacy of the neighbourhood semantics for modal logic,” Journal of Symbolic Logic, vol. 40 (1975), pp. 141–8.
  • [4] Goldblatt, R., and T. Kowalski, “The power of a propositional constant,” Journal of Philosophical Logic, vol. 43 (2014), pp. 133–52.
  • [5] Hansson, B., and P. Gärdenfors, “A guide to intensional semantics,” pp. 151–67 in Modality, Morality and Other Problems of Sense and Nonsense: Essays Dedicated to Sören Halldén, CWK Gleerup Bokförlag, Lund, 1973.
  • [6] Humberstone, L. “Extensionality in sentence position,” Journal of Philosophical Logic, vol. 15 (1986), 27–54; correction, “The lattice of extensional connectives: A correction,” Journal of Philosophical Logic, vol. 17 (1988), pp. 221–3.
  • [7] Humberstone, L., “Singulary extensional connectives: A closer look,” Journal of Philosophical Logic, vol. 26 (1997), pp. 341–56.
  • [8] Humberstone, L., “Contra-classical logics,” Australasian Journal of Philosophy, vol. 78 (2000), pp. 437–74.
  • [9] Humberstone, L., The Connectives, MIT Press, Cambridge, Mass., 2011.
  • [10] Humberstone, L., “Aggregation and idempotence” Review of Symbolic Logic, vol. 6 (2013), pp. 680–708.
  • [11] Humberstone, L., “Replacement in logic,” Journal of Philosophical Logic, vol. 42 (2013), pp. 49–89.
  • [12] Kuhn, S. T., “Minimal non-contingency logic,” Notre Dame Journal of Formal Logic, vol. 36 (1995), pp. 230–4.
  • [13] Litak, T., “Modal incompleteness revisited,” Studia Logica, vol. 76 (2004), pp. 329–42.
  • [14] Makinson, D., “Some embedding theorems for modal logics,” Notre Dame Journal of Formal Logic, vol. 12 (1971), pp. 252–4.
  • [15] Makinson, D., “A warning about the choice of primitive operators in modal logic,” Journal of Philosophical Logic, vol. 2 (1973), pp. 193–6.
  • [16] Movsisyan, Y. M., “Hyperidentities of Boolean algebras,” Izvestiya: Mathematics (Russian Academy of Science), vol. 40 (1993), pp. 607–22.
  • [17] Scott, D., “Advice on modal logic,” pp. 143–73 in K. Lambert (ed.), Philosophical Problems in Logic, Reidel, Dordrecht, 1970.
  • [18] Taylor, W., “Hyperidentities and hypervarieties,” Aequationes Mathematicae, vol. 23 (1981), pp. 30–49.
  • [19] Williamson, T., “Continuum many maximal consistent normal bimodal logics with inverses,” Notre Dame Journal of Formal Logic, vol. 39 (1998), pp. 121–34.